Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 481, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 26, 2001, 2:16 PM CDT for Lauderdale County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 26, 2001, 2:16 PM CDT (19:16 UTC)
- Expired
- Jun 26, 2001, 2:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lauderdale County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341 WUUS54 KJAN 261917 SVRJAN MSC075-261945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 216 PM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 245 PM CDT * AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LAUDERDALE COUNTY...OR ABOUT 15 MILES SOUTHEAST OF MERIDIAN...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL SOUTHEAST LAUDERDALE COUNTY * HAIL TO SIZE OF DIMES AND WINDS GUSTING TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3230 8862 3223 8861 3225 8844 3251 8841
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:20 AM CDT, 10 hours 56 minutes earlier.
Area forecast discussion, Jun 26, 3:20 AM CDT, 10 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 AM CDT TUE JUN 26 2001 WILL BEGIN WITH A POSTANALYSIS OF YESTERDAY. ONE THUNDERSTORM DEVELOPED NEAR KMEI...WHICH WAS FAIRLY WELL ANTICIPATED. HOWEVER...WAS SURPRISED BY LACK OF THUNDERSTORM COVERAGE ON WESTERN SIDE OF UPPER LOW. WATER VAPOR LOOP INDICATES THAT ENOUGH DRY AIR WORKED AROUND THE WEST SIDE OF THE LOW TO EVEN OVERCOME THE ADDITIONAL FORCING OF THE LEFT EXIT QUADRANT OF A JET STREAK WHICH EVENTUALLY TRIGGERED THE ONE STORM. SURPRISE SHOWERS ALSO DEVELOPED ALONG SOUTHERN BOUNDARY OF CWFA. IT APPEARS THAT THESE WERE ASSOCIATED WITH A PRECIPITABLE WATER MAXIMUM AND A WEAK INSTABILITY AXIS. 24 HOUR CHANGE CHARTS SHOW TEMPS AND DEWPOINTS BOTH HAVE INCREASED IN THIS AREA...SO WILL INCLUDE ISOLATED SHOWERS THERE AGAIN TODAY. MODELS ARE AGAIN IN GOOD AGREEMENT IN THE LARGE SCALE...WITH THE PREDICTABLE SCATTER IN THE DETAILS. PRECIPITABLE WATER INCREASES WITH TIME...AND MID LEVEL COLD POOL CONTINUES MARCHING WESTWARD. INSTABILITY WITH THIS COLD POOL WILL BE MAXIMIZED ALONG NORTHERN BOUNDARY OF CWFA /NEAR HIGHWAY 82/. WILL RAISE GUIDANCE POPS IN THIS AREA...CONTINUING PREVIOUS FORECAST TRENDS. MAX TEMPERATURES BEHAVED WELL YESTERDAY...BUT LOWS HAVE PROVEN TO BE A REAL HEADACHE. PLOT OF MORNING LOWS FROM METAR SITES AND COOP OBSERVERS REVEAL A VERY DIFFICULT PATTERN TO FIGURE OUT. THE DELTA EFFECT /WARM/ IS WELL REPRESENTED...AS IS THE NORTHEAST/NORTH CENTRAL COLD ZONE...BUT THERE ARE SEVERAL OUTLIERS WHICH LIKELY ARE DUE TO OVERNIGHT PATCHES OF CLOUD COVER. LOW LEVEL WIND DIRECTION HAS ALSO PROVEN VERY DIFFICULT TO NAIL DOWN. IN THE EXTENDED...SEE NO REASON TO DEPART FROM GOING FORECAST TRENDS. PLENTY OF WARMTH AND MOISTURE AVAILABLE TO POP OFF AFTERNOON CONVECTION...AND THE UPPER LOW WILL PROBABLY STILL BE SOMEWHERE NEARBY AS WELL. PRELIM NUMBERS... JAN 89/66 88/66 2232 MEI 89/65 88/65 2232 .JAN... MS...NONE. LA...NONE. AR...NONE. 06
In the hours before
Special weather statement, Jun 26, 1:25 PM CDT, 51 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 125 PM CDT TUE JUN 26 2001 ...THUNDERSTORMS... ISOLATED, SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL MISSISSIPPI...MAINLY ALONG AND NORTH OF A CARTHAGE TO PHILADELPHIA TO DEKALB LINE AND EAST OF INTERSTATE 55. THE ISOLATED SEVERE WEATHER THREAT IS EXPECTED TO BE FOR LARGE HAIL AND STRAIGHT-LINE WINDS OF UP TO 60 MPH. FARTHER SOUTH AND WEST, ONLY ISOLATED, NON-SEVERE SHOWERS AND THUNDERSTORMS ARE EXPECTED. ACTIVATION OF STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND HAM RADIO OPERATORS SHOULD NOT BE NECESSARY THROUGH TONIGHT. HOWEVER, INTERESTS IN THE ISOLATED, SEVERE THREAT AREA SHOULD STAY ABREAST OF WEATHER CONDITIONS LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE MOVE WEST TOWARDS THE MISSISSIPPI VALLEY REGION OF WESTERN TENNESSEE, NORTHERN MISSISSIPPI, AND EASTERN ARKANSAS THROUGH TONIGHT. AS THIS SYSTEM MOVES OVER THESE AREAS, LIFT AND COOLING IN THE UPPER ATMOSPHERE WILL OCCUR ALONG WITH INCREASING LOW LEVEL MOISTURE ALONG THE EAST SIDE OF THIS SYSTEM. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS...ESPECIALLY IN NORTHEAST AND EAST CENTRAL MISSISSIPPI. AN ISOLATED STORM OR TWO MAY BECOME SEVERE WITH HAIL TO THE SIZE OF DIMES AND DAMAGING WIND GUSTS TO 60 MPH. STORMS SHOULD BEGIN TO DISSIPATE AND DIMINISH IN COVERAGE AFTER SUNSET...BUT A FEW STORMS MAY PERSIST THROUGH MIDNIGHT. FOR MORE INFORMATION PLEASE VISIgT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.